Low HR a side effect of Tamsulosin? - Men's Health Forum

Men's Health Forum

24,174 members3,963 posts

Low HR a side effect of Tamsulosin?

NumptyOne
NumptyOne

I am new here and have done a quick search but didn't find anything on the specific side effect. I have been taking Tamsulosin for about a month now without any of the noticeable side effects mentioned on the NHS website. The issue I appear to have developed came on over the last week during exercise. I am relatively fit, and while riding I monitor HR, distance, cadence, power etc. so have a good idea what my normal is. The last 2 rides have seen a drop of about 10bpm during a steady ride, and an inability to get even close to my max HR during intervals or hilly sections of rides. I seem to be stuck at 130bpm, almost like the HR monitor is malfunctioning ( I have checked, it's not) The only other medication I am taking is 10mg of Citalopram and have been on this for years so nothing new there. Anyone else experienced this or am going to have to go on a Covid dodging mission and visit a GP?

Thanks in advance

8 Replies
oldestnewest

You are lucky. I seem to have every side effect mentioned on the NHS website! If anything, I have noticed my heart rate to be slightly faster. I suspect this is due to the vasodilation caused by tamsulosin’s alpha blocking properties.

I’m not sure your GP will be much help with your query, but I may be wrong.

Osidge
OsidgeModerator

I am on doxazosin rather than tamsulosin. However my research seems to indicate that you could expect an increased heart rate from tamsulosin rather than a lowered heart rate!

Thanks both. I was kinda hoping it would be the medication but looks like that should have the opposite effect. Dr's appointment it is then, getting old sucks :-)

Yes, Tamsulosin is an alpha blocker so it does lower the blood pressure, therefor will lower the heart rate.

IP_Nightly
IP_Nightly in reply to markovitz

markovitz I have just checked the product insert that comes with my tamsulosin. It mentions palpitations due to an increase in heart rate. Beta blockers slow the heart, not alpha blockers.

markovitz
markovitz in reply to IP_Nightly

Alpha blockers lower BP....

the only side effect i had was acid reflux which i got to say has now gone and my urine stream seems to have returned to normal i did have a very bad urine infection that has now cleared i wonder if my prostate has shrunk won't know until i have a blood test in April so far is all well

When I was taking Tamsulosin, I had postural hypotension, ie, drop in blood pressure causing faintness. I didn't ever pass out, but felt dizzy for a few seconds if I suddenly moved my head up from 'down dog' or 'standing forward bend' during yoga, or when standing up quickly from sitting. I also had retroactive ejaculation - ie semen going back into the bladder rather than out from the tip of my penis. Symptoms I found I could cope with while I needed the medication. Now take finasteride instead.

You may also like...